Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

What is the cause and treatment for erectile dysfunction?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2009
Answered : 6181 Questions
Question
I'm 61 yo male, diagnosed with Lambert-Eaton Myasthenia Syndrome 7+ years ago. Erectile dysfunction has not been a huge problem until recently... I could get hard enough to masturbate and manage to maintain that even beyond a satisfactory orgasm. However, recently, though I still manage a achieve a decent hardness, my orgasms have become very unsatisfying. I get one strong spurt of semen after which the contractions cease and I go extremely soft immediately. Attempts to regain a semi-hard-on to try to cum again fail.
Is this a progression of my M.D. that I must learn to live with, or is there something else going on here?
Posted Fri, 15 Aug 2014 in General Health
 
 
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer:
For how long has this been going on?

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about this worsening erectile dysfunction. It is true that with age we no longer retain our ability and sexual endurance like the days of our youths. I will like to know if this has been a progressive loss of function or happened abruptly. Lambert Eaton weakness gets better with continued use. I will not want to think at this time that it is the possible cause until a proper examination shows that it is the cause.

Without Eaton, this lack of ability to gain multiple and successive contractions is not unexpected with advancing age. If this has been a progressive process, it may be due to age than Eaton's myasthenia. If it is abrupt, then the possible cause needs to be investigated, identified and managed accordingly.

Is this a permanent change that you would have to adapt to for the rest of your live? For now, we can not make that conclusion. Do we have medications to help address erectile dysfunction? Yes. Be calm and let's investigate it before making conclusions.

Can I also get a complete list of your medications?

I wish you well. Hope to hear from you.
Above answer was peer-reviewed by
 
Follow-up: What is the cause and treatment for erectile dysfunction? 16 hours later
I know hardness and force of ejaculation will diminish with age, but the sudden immediate loss of erection (after one spurt) and ceasing of contractions began quite abruptly.

As long as I get a hard-on sufficient enough to masturbate, I'm not as concerned with regaining rock-hard erections as much as I am with being able to complete an ejaculation. The incomplete orgasm leaves me with a sense of unreleased tension and aching testicles.

I am currently on the following medications:

Pyridostigmine Bromide 30mg 3x daily
Predisone 5 mg 1x daily
Testosterone in Lipoderm / 10% 1/4 teaspoon 3 - 4x weekly
Ibuprofen 800mg - as needed for pain
Cyclobenzaprine 10mg - 1x at bedtime as needed

Thank you.
 
 
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer:
See below!

Detailed Answer:
Hi and thank for this follow up information.

I have reviewed your medications and there is none that could explain this loss of erections.

If I may ask, why are you on testosterone? Were you diagnosed with having low testosterone levels or was it prescribed for some other reasons?

Most causes of abrupt sexual difficulties are related to psychological causes. Each time you think of your difficulties, it only reminds you of the problem and makes it to grow into a bigger one. Fighting the fear of not being able to be very good would at least help with this problem. Invest completely into any sexual act, forget about your limitations and regain the confidence. This would be one of the major ways to start regaining back who you are.

Is this caused by your muscle problem? Unlikely at this time.
Please, do not forget to tell me why you are on testosterone?

Hope to hear from you!

Above answer was peer-reviewed by
 
Follow-up: What is the cause and treatment for erectile dysfunction? 39 minutes later
The testosterone was prescribed approximately 4 years ago due to successive T levels below 90.

Due to a severe case of Mumps, my testicles have never been of average size and never did function properly, producing no sperm.

I cannot recall any concern over function. Not until this suddenly began to happen three weeks ago. If it had been only a once or twice type of thing, I would think nothing of it.

I typically masturbate 3 or 4 times per week. I am at home with no one to disturb me, at my leisure to immerse and minister to myself as I wish and for as long as I wish. There is no pressure to perform with (or for) a partner.
 
 
Answered by Dr. Chobufo Ditah 4 hours later
Brief Answer:
Get the testosterone levels checked again!

Detailed Answer:
Hi and thanks for this follow up precision.

At this point, I will suggest that you the testosterone blood levels checked. This may be an indication that we need to step up the dosage being administered. I am happy to hear you have no pressure and under no stress, making psychological causes less likely.

Let me hear from you when you get the testosterone levels checked as Low T can be a reason for erectile dysfunction.

I wish you well.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor